Alert archive / Oregon / Wind Advisories in 2007

Wind Advisory 2, NWS Pendleton, OR

January 2, 2007Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Jan 2, 2007, 8:13 PM PST for Union County, Oregon. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2007, 8:13 PM PST (04:13 UTC)
Expired
Jan 3, 2007, 1:00 AM PST
In force
5 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 4.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2007-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2007-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 030413
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
813 PM PST TUE JAN 2 2007

ORZ049-030900-
/O.NEW.KPDT.WI.Y.0002.070103T0413Z-070103T0900Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
813 PM PST TUE JAN 2 2007

...WIND ADVISORY IN EFFECT UNTIL 1 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM PST WEDNESDAY. 

SOUTH WINDS OF 30 TO 40 MPH WILL CONTINUE ACROSS THE SOUTHERN
GRANDE RONDE VALLEY THIS EVENING. AREAS NEAR THE ENTRANCES TO
LADD AND PYLES CANYONS ALONG INTERSTATE 84 AND HIGHWAY 203 WILL
SEE LOCALLY STRONG WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH
AT TIMES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
1 follow-up statement
000 
WWUS76 KPDT 030859
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1259 AM PST WED JAN 3 2007


ORZ049-031000-
/O.EXP.KPDT.WI.Y.0002.000000T0000Z-070103T0900Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
1259 AM PST WED JAN 3 2007

...WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING. 

WINDS IN THE GRANDE RONDE VALLEY HAVE FALLEN BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 2, 2:22 PM PST, 5 hours 51 minutes earlier.

Area forecast discussion, Jan 2, 2:22 PM PST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
222 PM PST TUE JAN 2 2007

.SHORT TERM...NEARLY EVERY WHERE MIXED OUT THE COLD AIR TODAY WITH
ELLENSBURG BEING THE LAST HOLDOUT BUT EXPECT TEMPERATURES THERE TO
BREAK ABOVE FREEZING ANYTIME NOW. COLD FRONT OVER WESTERN
WASHINGTON IS SLOWLY STARTING TO SAG SOUTHWARD. COPIOUS AMOUNTS OF
MOISTURE ASSOCIATED WITH THIS FRONT AS THE PORTLAND AND SEATTLE
RADARS ARE SHOWING. THIS MOISTURE IS BEGINNING TO SPILL OVER THE
CENTRAL AND SOUTHERN WASHINGTON CASCADES AT THIS TIME. SNOW LEVELS
INITIALLY OVER 6000 FEET SO EXPECTING ALL RAIN FOR PASSES AND BELOW.
THIS MOISTURE WILL SLOWLY SAG SOUTHWARD AND BE OVER OREGON ON
WEDNESDAY. FORECAST INDICATES THIS BY HAVING HIGHER POPS ACROSS THE
NORTHERN PORTION OF FORECAST AREA THIS EVENING THEN SAGGING
SOUTHWARD OVERNIGHT AND WEDNESDAY. SNOW LEVELS IN THE NORTH WILL
SLOWLY LOWER TO AROUND 3000 FEET BY WEDNESDAY MORNING BRINGING SNOW
BACK THE SNOQUALMIE PASS AREA. BY WEDNESDAY EVENING SNOW LEVELS
WILL RANGE FROM 1500 FEET IN THE NORTH TO 3500 FEET IN THE SOUTH.
WILL NEED TO MONITOR SNOW ACCUMULATION POTENTIAL LATE WEDNESDAY
THROUGH WEDNESDAY NIGHT FOR POSSIBLE HIGHLIGHTS. SHOWER POTENTIAL
WILL CONTINUE THURSDAY AS UPPER LEVEL TROUGH FINALLY PASSES THROUGH
THE REGION. THIS WILL BE FOLLOWED BY A BREAK OF DRY WEATHER
THURSDAY NIGHT BEFORE ANOTHER SYSTEM ARRIVES FRIDAY AFTERNOON. WIND
ADVISORY WILL CONTINUE THROUGH THIS EVENING FOR THE SOUTHERN GRANDE
RONDE VALLEY. EXPECT WINDS TO DECREASE OVERNIGHT AS THE COLD FRONT
PASSES.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...AN ACTIVE WEATHER
PATTERN IS IN STORE FOR THE EXTENDED PERIOD. A LARGE SUBTROPICAL
HIGH IN THE EASTERN PACIFIC WILL STEER THE STORM TRACK INTO THE
PACIFIC NORTHWEST AND A SERIES OF DISTURBANCES WILL MOVE THROUGH THE
AREA IN A WEST TO NORTHWEST FLOW EVERY 24 HOURS OR SO. THERE LOOKS
TO BE A GOOD MOISTURE TAP WITH THESE SYSTEMS SO RAIN AND SNOW
AMOUNTS COULD BE SUBSTANTIAL. THE MOUNTAINS WILL SEE THE BRUNT OF
THE PRECIPITATION WITH THE LOWER ELEVATIONS GENERALLY HAVING SLIGHT
CHANCES OF PRECIPITATION. SNOW LEVELS WILL BE AROUND 2500 TO 3500
FEET AT NIGHT AND 3500 TO 4500 FEET DURING THE DAY IN MOST AREAS AND
THE COLUMBIA BASIN AND YAKIMA AND KITTITAS VALLEYS 1000 TO 1500 FEET
LOWER THAN THAT. TEMPERATURES LOOK TO BE ABOVE NORMAL DUE TO THE
MARITIME ORIGIN OF THESE SYSTEMS. SUNDAY AND MONDAY LOOK BREEZY AT
THIS TIME. 83

&&

.AVIATION...RADAR SHOWING STRONG RETURNS ON THE WEST SIDE OF THE
CASCADES AND EXPECT SHOWERS OVER HERE TO PICK UP IN INTENSITY IN THE
NEXT FEW HOURS...ESPECIALLY ALONG THE EAST SLOPES OF THE CASCADES.
WITH WARM AIR IN PLACE EXPECT ALL PRECIPITATION TO FALL AS RAIN.
CURRENT VFR CONDITIONS MAY DROP TO MVFR CEILINGS AND VISIBILITY AT
TIMES WITH THE STRONGER PRECIPITATION BANDS TONIGHT. SURFACE WINDS
IN EXCESS OF 25 KTS ARE POSSIBLE AT KRDM..KPDT...KALW AND KPSC THIS
EVENING AND OVERNIGHT. PRECIPITATION SHOULD DIMINISH TO ISOLATED
SHOWERS TOMORROW MORNING. 83

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  44  46  35  38 /  80  60  40  40
ALW  44  46  37  38 /  80  40  20  40
PSC  41  44  35  38 /  40  20  20  20
YKM  36  40  31  35 /  60  20  20  20
HRI  43  45  35  40 /  40  20  30  20
ELN  34  36  29  32 /  60  20  20  20
RDM  41  44  33  34 /  50  70  60  30
LGD  37  38  33  34 /  60  60  60  50
GCD  38  42  34  34 /  50  70  60  40
DLS  40  47  36  39 /  90  70  50  30

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR ORZ049.

WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
91/83/83
Hazardous weather outlook, Jan 2, 10:43 AM PST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
1043 AM PST TUE JAN 2 2007

UPDATED

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-031115-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
1043 AM PST TUE JAN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

STRONG WIND
     GRANDE RONDE VALLEY

SOUTHERLY WINDS IN THE GRANDE RONDE VALLEY HAVE INCREASED OVERNIGHT
AHEAD OF THE NEXT SYSTEM...AND WILL CONTINUE TO BE VERY WINDY
THROUGH THE DAY. A WIND ADVISORY IS IN EFFECT FOR THIS AREA...PLEASE
REFER TO PRODUCT ID PDXNPWPDT FOR FURTHER DETAILS.

THE REST OF THE AREA WILL SEE A SLIGHT CHANCE TO A CHANCE OF RAIN
THROUGH THE DAY AHEAD OF AN APPROACHING COLD FRONT TODAY. THE COLD
FRONT WILL THEN MOVE INTO THE AREA OVERNIGHT...INCREASING
PRECIPITATION ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE COLD FRONT WILL STALL ACROSS OREGON...KEEPING MOSTLY RAIN AND
HIGH ELEVATION SNOW ACROSS THE AREA. LIGHT TO MODERATE RAINFALL IN
THE BLUE MOUNTAINS WEDNESDAY AND WEDNESDAY NIGHT IN ADDITION TO
SNOWMELT WILL LEAD TO RIVER RISES....THOUGH FLOODING IS NOT
ANTICIPATED AT THIS TIME. UNSETTLED WEATHER WILL THEN CONTINUE FROM
MIDWEEK THROUGH THE WEEKEND AS SEVERAL SYSTEMS CROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 3:56 AM PSTSnow AdvisoryPDTUmatilla, Union, Wallowa21 hr

Nearby

Wind Advisories in Oregon, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.